Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had prostate surgery. Have had sore throat since date of surgery. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
i had prostate surgery on XXXXXXX 7 and am recovering but i have had a sore throat since the date of surgery. I was told i would have a sore throat because my surgery lasted 8 hours. I would think that my voice wouldnt sound so hoarse since it has been 23 days
Posted Sun, 21 Jul 2013 in General Health
Answered by Dr. Jay Patel 2 hours later

From the information provided it seems like you are having postoperative sore throat due to endotrachial intubation. It's a common complication of general anesthesia.

Normally sore throat should go away in 5 days; but since it has been about 23 days and you still seem to have hoarse voice, I urge you to visit an ENT surgeon. The possibility of laryngeal nerve injury needs to be ruled out. Your surgeon can perform direct examination of throat as well as indirect laryngoscopy to confirm the possibility.

Further plan of treatment can be determined accordingly.

Hope it helps!! Please feel free to contact me in case of any further clarifications / concerns.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor